I'm a 20 year old female and for the last few days I've been having a lot of palpitations throughout each day. Usually, I'll have a few palpitations for the first 2-3 hours of the day. Then it stops for a few hours. Then at around 5-8pm it'll start again and it will progress throughout the night. As I'm typing this, I am having a palpitation about every 7-30 seconds. I haven't been doing anything out of the normal lately and I'm not stressed about anything. Has anyone had them occur this often? Does anyone know what it could be? I'm already going to the doctors tomorrow, but I'd like to know if anyone has experienced something similar. Also, I've had shortness of breath lately but I'm not sure if the two are related.
Palpitation is kind of a general term. Do you mean your heart is beating fast or you feel something weird every 30 seconds? Do you know what your heart rate is during this time? I get sinus tachycardia and short of breath after I eat and it feels like my heart is jumping around or feels like popcorn in my chest. I also have isolated pacs/pvcs which are extra beats within the heart that cause a pause that can sometimes be felt. Unless you are getting over 20,000 a day they are of no consequence to an otherwise healthy heart. Shortness of breath should be investigated but are you dizzy or feel faint as well? Have you had your thyroid checked? An over active thyroid can cause heart rhythm issues.
Are you hydrated enough? Not getting enough fluids can also cause heart rhythm issues. Good luck at the doctors. Let us know how it went.
I mean my heart feels weird. Like no matter what I'm doing, I'll suddenly feel my heart beat strangely. I don't know what my heart rate is when it happens. Right now it has stopped. It doesn't feel like popcorn in my chest because they don't occur as often. It feels like I just get one strange beat, sometimes two in a row. Then I'll get another in a matter of seconds or minutes. Last year the same thing started happening, except it wasn't nearly as often and I was feeling dizzy as well. But that went away after a week. Earlier today I felt kind of faint while I was getting the palpitations, but it wasn't too bad. I haven't had my thyroid checked. I've been pretty hydrated lately so I don't think that's the problem. Thanks for the information.
It sounds like isolated pacs/pvcs may be what is going on and maybe some underlying low blood pressure. Tell what you told me to your doctor making sure you include the shortness of breath and dizziness. It is likely nothing to be too concerned about but an overall check of the heart may be good just to be sure. Take care.
I get palpitation I am 32 I was diagnosed with abnormal thyroid a low magnesium level I still get palps and shortness of breath even after my blood levels show my thyroid is in normal levels now I still take 50 mg of synthroid medicine along with metoprolol and hydroxyzine for anxiety issues i also take 500 mg of magnesium a day what could be my cause of palpitation and shortness of breath after I sleep a good night my palps tend to taper off a bit. Thanks for any info. James
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.